Alert archive / Tennessee / Tornado Warnings in 2026
Tornado Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 15, 2026, 10:56 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2026, 10:56 PM CDT (03:56 UTC)
- Expired
- Mar 15, 2026, 11:27 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 11:13 PM CDT | TSTM WND DMG | 8 W Minor Hill, TN | Tree down on Rabbit Trail Road. |
| Mar 15, 11:15 PM CDT | NON-TSTM WND GST 48 | 3 Ssw Pulaski, TN | AWOS station KGZS 3 SSW Pulaski. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 8:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
898
WFUS54 KOHX 160356
TOROHX
TNC055-099-160445-
/O.NEW.KOHX.TO.W.0004.260316T0356Z-260316T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1056 PM CDT Sun Mar 15 2026
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southeastern Lawrence County in Middle Tennessee...
Southern Giles County in Middle Tennessee...
* Until 1145 PM CDT.
* At 1056 PM CDT, a severe thunderstorm capable of producing a
tornado was located 7 miles northeast of Lexington, or 14 miles
south of Lawrenceburg, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pulaski around 1110 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Goodspring, Frankewing, Minor Hill, and Elkton.
This includes Interstate 65 between mile markers 7 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3500 8736 3509 8741 3532 8692 3533 8691
3532 8691 3530 8686 3532 8684 3529 8683
3510 8683 3500 8713
TIME...MOT...LOC 0356Z 243DEG 50KT 3505 8729
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore3 follow-up statements
083
WWUS54 KOHX 160405 RRA
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1105 PM CDT Sun Mar 15 2026
TNC099-160415-
/O.CAN.KOHX.TO.W.0004.000000T0000Z-260316T0445Z/
Lawrence TN-
1105 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3506 8722 3510 8721 3512 8722 3512 8720
3514 8721 3515 8720 3516 8720 3517 8722
3518 8722 3533 8691 3531 8691 3530 8686
3532 8684 3529 8683 3510 8683 3500 8713
3500 8722
TIME...MOT...LOC 0405Z 243DEG 50KT 3511 8715
$$
TNC055-160445-
/O.CON.KOHX.TO.W.0004.000000T0000Z-260316T0445Z/
Giles TN-
1105 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTHERN
GILES COUNTY...
At 1105 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Pulaski, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Pulaski around 1110 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Goodspring, Frankewing, Minor Hill, and Elkton.
This includes Interstate 65 between mile markers 7 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3506 8722 3510 8721 3512 8722 3512 8720
3514 8721 3515 8720 3516 8720 3517 8722
3518 8722 3533 8691 3531 8691 3530 8686
3532 8684 3529 8683 3510 8683 3500 8713
3500 8722
TIME...MOT...LOC 0405Z 243DEG 50KT 3511 8715
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
10109
WWUS54 KOHX 160418
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1118 PM CDT Sun Mar 15 2026
TNC055-160445-
/O.CON.KOHX.TO.W.0004.000000T0000Z-260316T0445Z/
Giles TN-
1118 PM CDT Sun Mar 15 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
SOUTHEASTERN GILES COUNTY...
At 1118 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pulaski, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Giles County, including the following locations...
Frankewing and Elkton.
This includes Interstate 65 between mile markers 7 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3524 8709 3533 8691 3531 8691 3530 8686
3532 8684 3529 8683 3510 8683 3504 8703
3509 8705 3517 8708
TIME...MOT...LOC 0418Z 243DEG 50KT 3519 8695
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
10872
WWUS54 KOHX 160427
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1127 PM CDT Sun Mar 15 2026
TNC055-160436-
/O.CAN.KOHX.TO.W.0004.000000T0000Z-260316T0445Z/
Giles TN-
1127 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR SOUTHEASTERN GILES COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3524 8709 3533 8691 3531 8691 3530 8686
3532 8684 3529 8683 3510 8683 3504 8703
3509 8705 3517 8708
TIME...MOT...LOC 0425Z 243DEG 50KT 3525 8682
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:58 PM CDT, 3 hours 58 minutes earlier. Its key messages:
- Updated at 653 PM CDT Sun Mar 15 2026
- Non-thunderstorm wind gusts around 45 mph will continue tonight.
- A line of severe storms will move through tonight with potential for widespread damaging winds in excess of 70 mph. There is a medium tornado threat.
- Temperatures will plummet Monday. Light snow showers will be possible, mainly for the Plateau where a light dusting may occur on grassy areas. A hard freeze will occur Monday night.
Area forecast discussion, Mar 15, 6:58 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 658 PM CDT Sun Mar 15 2026 ...New UPDATE... .KEY MESSAGES... Updated at 653 PM CDT Sun Mar 15 2026 - Non-thunderstorm wind gusts around 45 mph will continue tonight. - A line of severe storms will move through tonight with potential for widespread damaging winds in excess of 70 mph. There is a medium tornado threat. - Temperatures will plummet Monday. Light snow showers will be possible, mainly for the Plateau where a light dusting may occur on grassy areas. A hard freeze will occur Monday night. && .UPDATE... Issued at 653 PM CDT Sun Mar 15 2026 Initial look at 00Z upper air data shows cap still in place over Mid TN with very strong winds and strong wind shear. Looking to west, it appears that isolated cells that have been forming out ahead of main line have not really taken off. It appears the cells will congeal into the main line. The timing of this main line is still generally on track with our timing graphic issued early on website and socials, with storms reaching TN river around 8 PM. Otherwise, our messages remain the same with potential for widespread damaging winds. SPC has been very busy this evening, but we would expect a tornado watch for our area coming out shortly after 7 PM CDT. && .UPDATE... Issued at 313 PM CDT Sun Mar 15 2026 As we're nearing the onset of storms, this is a good time to talk about what the near-storm environment looks like. Soundings reveal there is a large capping inversion still holding strong around 750mb and this is good because it's keeping a lid on things and preventing isolated storms from developing. With that being said, we are seeing an increased chance for this cap to potentially break earlier and a few storms develop out ahead of the main line this evening. High-res models are pinging on this happening mostly between the MS and TN Rivers, but do show a few cells trying develop over our western-most counties. Given how strong the cap is right now, the likelihood of this occuring remains low, but we are watching it closely. If discrete cells pop out ahead of the main line, they will carry a higher tornado threat. Dew points are currently running on the low side with most areas in the low to mid 50s. The HRRR still shows a sharp advection of dews near 60 degrees right along the leading edge of the line tonight that will fuel instability, so we will be keeping a close watch on obs to see when moisture starts to increase. Overall, our message remains the same for tonight's storms: damaging straight-line winds potentially in excess of 75 mph are possible as well as tornadoes embedded within the line. For non-thunderstorm winds, the low-level jet will continue to strengthen and will reach speeds up to just over 70 kts this evening out ahead of the main line of storms. This could result in gusts of over 50 mph, so please be sure you've secured any loose outdoor items if you haven't already. && .SHORT TERM... (Rest of today through Monday) Issued at 1033 AM CDT Sun Mar 15 2026 At 15Z, a deep low is centered near the IA/MO/IL confluence with a strong cold front trailing south-southwestward from the surface low, which places it just west of the Ozarks. Very little has changed with the forecast since mid-day yesterday. However, one changed we have noted is that the 10% tornado probability has been pulled farther west, so that now only portions of western Middle Tennessee are included, with the 5% risk area now covering a greater portion of the mid state. Also, there is now a low hail risk over extreme western and southwestern Middle Tennessee. But our overall messaging has not changed. The HRRR continues to develop a line of convection right along the frontal boundary as it comes through Middle Tennessee this evening. Due to a lack of deep instability, there appears to be little chance for any convective development ahead of the cold front/squall line. We expect the initial storms to enter Middle Tennessee between 01-02Z, reach the Nashville Metro Area between 03-04Z, and finally arrive in Crossville around 06Z. The forecast soundings just ahead of the convective line show a "tall, thin" CAPE, with the CAPE gradually eroding as the storms propagate eastward and we find ourselves farther removed from daytime heating. There will be pronounced low-level wind shear across all of Middle Tennessee for the duration. And 700-500 mb lapse rates are consistently 7.0C/km or greater throughout the evening. The lack of a "fatter" CAPE precludes any sort of meaningful hail risk. So that leaves us with a damaging wind and tornado threat owing to the modest instability and high helicities. Fortunately, the severe risk for any single location will be relatively short-lived and confined to the convective line itself. Once the storms have passed, we can expect some lingering showers and a sharp temperature drop. By tomorrow morning, readings across the region will be in the low to mid 30s, and daytime temperatures tomorrow won't even make it to 40 degrees in some areas. This is going to be quite shocking, to say the least. Furthermore, it is becoming increasingly likely that we will experience some sort of light snowfall accumulation on Monday. While most locations will only receive a dusting up to 1/2", some spots on the Cumberland Plateau might actually see 1". At this time, we are not planning any sort of Winter Weather Advisory, but this will be looked at more closely once we have dealt with this evening's severe storms. && .LONG TERM... (Monday Night through next Sunday) Issued at 1033 AM CDT Sun Mar 15 2026 Fortunately, there are no precipitation chances in the forecast beyond Monday, and that takes us through next Sunday night. As far as temperatures go, tomorrow night's lows are going to represent the nadir in this brief but impactful cold snap. We're going to wake up Tuesday morning to readings in the upper teens to low 20s. Once we get past Tuesday morning, though, temperatures will warm up quickly so that we'll get back to our preferred springtime regime by Thursday, and the weather next weekend looks to be positively spectacular. && .AVIATION... (00Z TAFS) Issued at 622 PM CDT Sun Mar 15 2026 Passage of a strong cold front will bring widespread gusty winds over 35KT with enhanced severe gusts along a thunderstorm squall line. Timing of the squall line is based on latest HRRR trends at each terminal. Post frontal winds will be WNW with frequent gusts 25-30KT. Scattered showers and MVFR cigs will follow the front late night with improvement to mainly VFR cigs daytime Monday. Light snow showers will occur at CSV Monday, but cig/vsby impacts will be brief. Other terminals may see brief flurries. && .PRELIMINARY POINT TEMPS/POPS... Nashville 35 41 23 43 / 100 20 0 0 Clarksville 32 39 22 41 / 100 20 10 0 Crossville 32 40 19 35 / 100 50 10 0 Columbia 32 41 22 43 / 100 20 0 0 Cookeville 33 38 22 36 / 100 40 10 0 Jamestown 31 39 19 35 / 100 50 10 0 Lawrenceburg 32 40 23 42 / 100 20 0 0 Murfreesboro 34 41 23 41 / 100 30 0 0 Waverly 31 39 22 41 / 100 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Monday for TNZ005>011-023>034- 056>066-075-077>080-093>095. && UPDATE.......13 SHORT TERM...Rose LONG TERM....Rose AVIATION.....13
In the hours before
Local storm report, Mar 15, 9:43 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
943 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM Tstm Wnd Gst 3 WSW Waverly 36.08N 87.84W
03/15/2026 E51 MPH Humphreys TN Mesonet
&&
RRHLocal storm report, Mar 15, 9:49 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
949 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM Hail 7 WSW Dickson 36.03N 87.49W
03/15/2026 E1.50 Inch Dickson TN Dept of Highways
&&
RRHLocal storm report, Mar 15, 9:50 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
950 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM Hail 8 SE Mcewen 36.02N 87.55W
03/15/2026 E2.00 Inch Dickson TN Amateur Radio
&&
RRHLocal storm report, Mar 15, 9:56 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Nashville TN
956 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Hail 7 SE Mcewen 36.03N 87.55W
03/15/2026 M1.00 Inch Dickson TN Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Mar 15, 10:01 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1001 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM Hail 2 WNW Dickson 36.08N 87.41W
03/15/2026 E1.50 Inch Dickson TN Public
&&
RRHLocal storm report, Mar 15, 10:04 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1004 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Hail 1 W Dickson 36.08N 87.39W
03/15/2026 E1.25 Inch Dickson TN Public
Report from mPING: Half Dollar (1.25 in.).
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:56 PM CDT | Special Weather Statement | OHX | Stewart | 19 min |
| Mar 15, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 65 min |
| Mar 15, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 46 min |
| Mar 15, 9:03 PM CDT | Special Weather Statement | OHX | Perry | 42 min |
| Mar 15, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 64 min |
| Mar 15, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 67 min |
| Mar 15, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 59 min |
| Mar 15, 9:35 PM CDT | Tornado Warning | OHX | Montgomery | 25 min |
| Mar 15, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 66 min |
| Mar 15, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 26 min |
| Mar 15, 10:12 PM CDT | Tornado Warning | OHX | Maury, Williamson | 30 min |
| Mar 15, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Sumner and 2 more | 53 min |
| Mar 15, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Wayne and 1 more | 50 min |
| Mar 15, 10:49 PM CDT | Tornado Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Mar 15, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 34 min |
| Mar 15, 11:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Maury and 3 more | 42 min |
| Mar 15, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Rutherford, Smith and 3 more | 52 min |
| Mar 15, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 62 min |
| Mar 15, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 1 more | 40 min |
| Mar 15, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 1 more | 40 min |
| Mar 16, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, DeKalb, Grundy, Van Buren, Warren, White | 57 min |
| Mar 16, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 56 min |
| Mar 16, 12:38 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 67 min |
| Mar 16, 1:42 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Mar 16, 10:46 AM CDT | Winter Weather Advisory | OHX | Clay, Coffee, Cumberland, DeKalb, Fentress, Grundy and 7 more | 8 hr |
Nearby
Tornado Warnings in Tennessee, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.